Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 37, NWS Raleigh, NC

March 14, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 14, 2016, 9:44 PM EDT for 4 counties in North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2016, 9:44 PM EDT (01:44 UTC)
Expired
Mar 14, 2016, 10:30 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Granville County, NC, Vance County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 10:22 PM EDTHAIL 14 Nw Youngsville, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

448 
WUUS52 KRAH 150144
SVRRAH
NCC069-077-181-183-150230-
/O.NEW.KRAH.SV.W.0037.160315T0144Z-160315T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
944 PM EDT MON MAR 14 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTH CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1030 PM EDT

* AT 943 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED OVER CREEDMOOR...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HENDERSON...OXFORD...CREEDMOOR...BUTNER...FRANKLINTON...KITTRELL...
  STEM...LAKE BUTNER...SOUTH HENDERSON AND FALLS LAKE STATE REC AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3646 7854 3618 7824 3598 7871 3601 7870
      3603 7872 3602 7874 3603 7875 3607 7875
      3607 7878 3609 7879 3609 7881 3613 7881
TIME...MOT...LOC 0143Z 226DEG 28KT 3608 7870 

$$

ELLIS
1 follow-up statement
438 
WWUS52 KRAH 150206
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1006 PM EDT MON MAR 14 2016

NCC183-150216-
/O.CAN.KRAH.SV.W.0037.000000T0000Z-160315T0230Z/
WAKE NC-
1006 PM EDT MON MAR 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAKE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3618 7824 3609 7844 3604 7859 3605 7863
      3629 7864 3646 7854
TIME...MOT...LOC 0206Z 232DEG 24KT 3611 7857 

$$

NCC069-077-181-150230-
/O.CON.KRAH.SV.W.0037.000000T0000Z-160315T0230Z/
FRANKLIN NC-VANCE NC-GRANVILLE NC-
1006 PM EDT MON MAR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHWESTERN FRANKLIN...SOUTHERN VANCE AND EASTERN GRANVILLE
COUNTIES...

AT 1006 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR FRANKLINTON...
OR NEAR CREEDMOOR...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...FRANKLINTON...KITTRELL...SOUTH HENDERSON...
GILLBURG...DABNEY AND INGLESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3618 7824 3609 7844 3604 7859 3605 7863
      3629 7864 3646 7854
TIME...MOT...LOC 0206Z 232DEG 24KT 3611 7857 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 7:33 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Mar 14, 7:33 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT MON MAR 14 2016

.SYNOPSIS... AN UPPER LEVEL TROUGH WILL CROSS OUR REGION THROUGH
TONIGHT...BRINGING UNSETTLED WEATHER. A WEAK FRONTAL ZONE WILL HOVER
NEAR THE NORTH CAROLINA VIRGINIA BORDER THROUGH TUESDAY MORNING...
BEFORE LIFTING NORTHWARD AS A WARM FRONT TUESDAY AFTERNOON. A COLD
FRONT WILL DROP SOUTHEAST INTO THE AREA WEDNESDAY NIGHT...STALL OUT
OVER THE CAROLINAS THROUGH THURSDAY...THEN PUSH TO OUR SOUTHEAST
THURSDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 220 PM MONDAY...

WITH THE EXCEPTION OF THE LOW STRATUS STILL IN PLACE NORTH OF THE
BOUNDARY ACROSS THE FAR NRN TIER OF NC... THE STRATUS ELSEWHERE HAS
LIFTED AND MIXED OUT... ALLOWING FOR GOOD HEATING OVER THE SRN TWO
THIRDS OF THE FORECAST AREA. CONVECTION IS UNDERWAY ACROSS THE
CENTRAL/SRN PIEDMONT AND WRN SANDHILLS... WITH SHOWERS POPPING UP
FROM THE TRIANGLE SW TOWARD ROCKINGHAM. THESE WILL INCREASE IN
COVERAGE AND INTENSITY AS THEY HEAD ENE INTO MARKEDLY MORE MOIST
(DEWPOINTS IN THE 60S) AND UNSTABLE AIR IN THE ERN SANDHILLS AND
COASTAL PLAIN OVER THE NEXT SEVERAL HOURS. WEAK VORTICITY OVER THE
ERN CAROLINAS -- SE OF THE POTENT UPPER WAVE NOW OVER CENTRAL KY/TN -
- AND ITS ATTENDANT DPVA ALONG WITH A MAX IN STJ-INDUCED UPPER
DIVERGENCE WILL PROVIDE EXTRA DYNAMIC SUPPORT FOR THIS CONVECTION.
LOW LEVEL LAPSE RATES ARE ALREADY NEAR 7.5 C/KM AND RISING... WITH
INCOMING MID LEVEL LAPSE RATES OF 7-7.5 C/KM... AND MLCAPE IS
ALREADY UP TO 1500 J/KG WITH 40 KTS OF EFFECTIVE DEEP LAYER SHEAR...
SO SEE NO REASON WHY THESE WON'T CONTINUE TO GROW UPSCALE...
PARTICULARLY WITH -10C TO -30C LAYER CAPE UP TO 400 J/KG. WILL FOCUS
HIGHEST POPS FROM THE TRIANGLE TO THE SOUTH AND EAST THROUGH THE
REST OF THE AFTERNOON. THEN... THE NEGATIVELY TILTED SHORTWAVE
TROUGH WILL SWING THROUGH VA/NC THIS EVENING AND OVERNIGHT... LIKELY
GENERATING A MORE ORGANIZED BAND OF SHOWERS AND STORMS EXPECTED TO
PIVOT ENE OVER WRN/NRN NC WITH LESSER COVERAGE TO THE SOUTH AND
EAST... WHERE DEEP LAYER SHEAR AND DYNAMIC FORCING FOR ASCENT SHOULD
BE A BIT LOWER. DESPITE THE DECREASE IN LOW LEVEL WARMTH NEAR AND
SOON AFTER SUNSET AS WELL AS THE ANTICIPATED DIP IN THE HIGH MID-
LEVEL LAPSE RATES... THE BETTER KINEMATICS SHOULD HELP BOOST STORM
INTENSITY AND ORGANIZATION. LARGE HAIL REMAINS THE PRIMARY THREAT
AREAWIDE... WITH A SLIGHTLY LOWER RISK OF DAMAGING WINDS. FOLLOWING
THE EXPERIMENTAL HRRR TIMING... WE SHOULD SEE STORMS MOVING OUT OF
THE NE CWA NEAR OR SOON AFTER MIDNIGHT... WITH A CLEARING TREND FROM
SW TO NE LATE. RESIDUAL LOW LEVEL MOISTURE IN THE NE CWA COULD LEAD
TO AREAS OF FOG OR SHALLOW STRATUS BEFORE THE DRIER DEWPOINTS ARRIVE
VERY LATE TONIGHT... HOWEVER CONFIDENCE IN THIS IS LOW. AFTER HIGHS
THIS AFTERNOON FROM AROUND 70 NEAR THE VA BORDER TO THE UPPER
70S/LOWER 80S ELSEWHERE... EXPECT LOWS TONIGHT IN THE MID TO UPPER
50S (NW TO SE). -GIH

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 155 PM MONDAY...

TUESDAY AND TUESDAY NIGHT...MID LEVEL S/W AND ATTENDANT SFC COLD
FRONT WILL EXIT OUR FAR EASTERN COUNTIES PRIOR TO
DAYBREAK...ALLOWING A S/W RIDGE TO CROSS OUR REGION. SUBSIDENCE
ASSOCIATED WITH THIS UPPER FEATURE SHOULD RESULT IN MOSTLY SUNNY-
PARTLY CLOUDY SKIES. AIR MASS BEHIND THE FRONT IS OF PACIFIC ORIGIN
AND WITH DOWNSLOPE COMPONENT OF THE LOW LEVEL FLOW...TEMPERATURES
WILL REMAIN WELL ABOVE NORMAL FOR MID MARCH. HIGH TEMPERATURES
SHOULD VARY FROM THE MID 70S FAR NE WHERE CLOUDS WILL BE LAST TO
DEPART...TO THE LOWER 80S SOUTH. CONTINUED MILD TUESDAY NIGHT WITH
MIN TEMPS 55-60.

WEDNESDAY AND WEDNESDAY NIGHT...S/W RIDGE MOVES EAST EARLY WEDNESDAY
WHILE A DEEP UPPER TROUGH ACROSS THE UPPER MIDWEST/GREAT LAKES
BECOMES NEGATIVELY TILTED. THIS WILL FORCE A SFC COLD FRONT TO SWING
ACROSS CENTRAL NC WEDNESDAY. WESTERLY FLOW PROCEEDING THE FRONT WILL
LIMIT MOISTURE ADVECTION; THUS...EXPECT THE FRONT TO CROSS CENTRAL
NC DRY THOUGH AN ISOLATED SHOWER OR THUNDERSTORM CANNOT BE RULED OUT
IN THE EAST CONSIDERING THE TIME OF DAY THAT THE FRONT IS CROSSING
THE REGION. IF THE FASTER GFS/NAM SOLUTION VERIFIES...850MB TROUGH
EXITS THE REGION BY EARLY AFTERNOON. WHILE LOW LEVEL CAA EXPECTED
BEHIND THIS FEATURE...DOWNSLOPE COMPONENT OF THE FLOW WILL INITIALLY
OFFSET/LIMIT THE COLD AIR.  WITH THICKNESSES COMPARABLE TO THE PAST
FEW DAYS...AND LOW LEVEL SW-WESTERLY FLOW FACTORED IN...EXPECT HIGH
TEMPS TO REACH THE 80-85 DEGREE RANGE ACROSS THE REGION. THESE
VALUES ARE JUST A COUPLE OF DEGREES SHY OF THE RECORD HIGH TEMPS FOR
MARCH 16TH. MIN TEMPS WEDNESDAY NIGHT GENERALLY IN THE LOW-MID 50S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 155 PM MONDAY...

FORECAST CONFIDENCE BEGINS TO WANE THIS PERIOD AS UPPER AIR PATTERN
OVER THE EASTERN U.S. UNDER GOES A CHANGE.

A SERIES OF S/W AND ATTENDANT SFC COLD FRONTS WILL CROSS THE REGION
THU AND FRIDAY. GFS HAS TRENDED WETTER WITH THE LEAD S/W AND SFC
FRONT THOUGH THIS MAY BE OVERDONE CONSIDERING MOISTURE ADVECTION
LIMITED DUE TO WLY FLOW. STILL COULD SEE A BAND OF CLOUDINESS AND
POSSIBLY A SHOWER OR TWO ON THU. NOTICEABLY COOLER AIR WILL
OVERSPREAD THE REGION THURSDAY NIGHT THROUGH EARLY SATURDAY AS A DRY
AIR RIDGE BUILDS/EXTENDS ACROSS THE REGION.

THIS SFC RIDGE WILL DRIFT OFFSHORE LATE SATURDAY WHILE A MID-UPPER
LEVEL TROUGH UNDERGOES AMPLIFICATION OVER THE CENTRAL U.S. S/W
TROUGHS ROTATING THROUGH THE BASE OF THE UPPER TROUGH EXPECTED TO
INDUCE SFC LOW GENERATION OVER THE DEEP SOUTH/NORTHERN GULF COAST
SATURDAY...LIFTING ACROSS THE SE U.S. SATURDAY NIGHT AND SUNDAY.
THIS HAS THE POTENTIAL TO BRING A DECENT ROUND OF RAIN TO THE
CAROLINAS. WILL LIKELY SEE COOLER/SLIGHTLY BELOW NORMAL TEMPS OCCUR
SATURDAY INTO SUNDAY AS SFC PATTERN SIGNALS THE POTENTIAL FOR A
HYBRID OR INSITU DAMMING EVENT.  THE UPPER TROUGH EXPECTED TO CROSS
THE CAROLINAS MONDAY...BRINGING AN END TO THE RAIN THREAT.

TEMPS THROUGH THE PERIOD WILL TRENDED DOWNWARD...STARTING OUT IN THE
70S THURSDAY...60S FRIDAY...AND 50S/LOWER 60S SATURDAY/SUNDAY...AND
50S MONDAY. OVERNIGHT TEMPS IN THE 40S EXPECTED WITH 30S POSSIBLE
EARLY NEXT WEEK.

&&

.AVIATION /00Z TUESDAY THROUGH SUNDAY/...
AS OF 730 PM MONDAY...

24-HOUR TAF PERIOD: AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE
REGION...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE...SOME
RESULTING IN DAMAGING WIND GUSTS AND HAIL. CURRENT STORMS LOOK TO
MOST IMMEDIATELY IMPACT KRDU AND EVENTUALLY KRWI...HOWEVER THE
ADDITIONAL STORMS COMING INTO CENTRAL NC WILL PARTICULARLY AFFECT
KINT/KGSO WITH A SLIGHTLY LOWER THREAT AT FAY. THIS SECOND ROUND OF
STORMS SHOULD SHIFT EASTWARD ACROSS CENTRAL NC THIS EVENING...
EXITING OUR NORTHEAST BY APPROXIMATELY 06Z. SKIES ARE EXPECTED TO
CLEAR OUT FROM SW TO NE LATE TONIGHT THROUGH TUE MORNING (FROM 08Z
TO 16Z)...ALTHOUGH A BRIEF PERIOD OF LOW-END VFR TO MVFR CIGS/VISBYS
ARE POSSIBLE BETWEEN 06Z AND 12Z...PARTICULARLY WHERE RAIN HAS
FALLEN. SURFACE WINDS MAY CONTINUE TO BE VARIABLE ACROSS THE
NORTHERN PORTIONS OF THE AREA WITH THE FRONT LINGERING...HOWEVER
THEY SHOULD BECOME MAINLY WNW OR NW OVERNIGHT AND INTO THE DAY
TUESDAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH THE
REMAINDER OF THE TAF PERIOD. -KC

LOOKING AHEAD: VFR CONDITIONS ARE LIKELY TO HOLD THROUGH SAT. THERE
IS A SMALL CHANCE OF SHOWERS ALONG THE STALLED FRONT LATE WED NIGHT
THROUGH THU AS A WAVE OF LOW PRESSURE TRACKS ALONG THE FRONT THROUGH
OUR AREA... BUT ANY SUB-VFR CONDITIONS ASSOCIATED WITH THIS WOULD BE
BRIEF. -GIH

&&

.CLIMATE...

HERE ARE THE RECORD HIGH TEMPERATURES FOR MARCH 16TH.

RDU     86/1945
GSO     85/1945
FAY     87/1945

&&

.RAH WATCHES/WARNINGS/ADVISORIES...

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...KC/GIH
CLIMATE...RAH
Hazardous weather outlook, Mar 14, 5:14 PM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT MON MAR 14 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-151200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
514 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

A BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CROSS THE AREA
DURING THE EVENING HOURS. A FEW OF THESE STORMS MAY BECOME
SEVERE... WITH A PRIMARY THREAT OF LARGE HAIL THE SIZE OF
QUARTERS. DAMAGING WIND GUSTS OVER 60 MPH ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, Mar 14, 8:56 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
856 PM EDT MON MAR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             5 NE RDU INTERNATIONAL  35.92N  78.71W
03/14/2016  M1.00 INCH       WAKE               NC   AMATEUR RADIO

            QUARTER SIZED HAIL ON RAY ROAD NEAR WOOD VALLEY

&&

EVENT NUMBER RAH1600527

KRD
Local storm report, Mar 14, 9:17 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EDT MON MAR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             2 WSW DURHAM            35.97N  78.95W
03/14/2016  M1.25 INCH       DURHAM             NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1600528

KRD
Local storm report, Mar 14, 9:32 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
932 PM EDT MON MAR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             2 NNW DURHAM            36.01N  78.94W
03/14/2016  M1.00 INCH       DURHAM             NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1600529

KRD
Local storm report, Mar 14, 9:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
934 PM EDT MON MAR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             2 NNE WAKE FOREST       36.00N  78.51W
03/14/2016  M0.88 INCH       WAKE               NC   TRAINED SPOTTER

            WALL RD NEAR HARRIS ST.

&&

EVENT NUMBER RAH1600531

RAH
Local storm report, Mar 14, 9:39 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
939 PM EDT MON MAR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             WAKE FOREST             35.97N  78.52W
03/14/2016  M1.00 INCH       WAKE               NC   PUBLIC

            NUMEROUS REPORTS OF QUARTER SIZE HAIL IN WAKE FOREST

&&

EVENT NUMBER RAH1600532

KRD
Special weather statement, Mar 14, 9:43 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
943 PM EDT MON MAR 14 2016

NCZ083-150245-
ANSON NC-
943 PM EDT MON MAR 14 2016

 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF ANSON
COUNTY AFTER 10 PM EDT...

AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR MINERAL SPRINGS...OR 8 MILES
SOUTHWEST OF MONROE...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM. THE STORMS SHOULD ENTER WESTERN ANSON COUNTY BETWEEN
1010 AND 1025 PM EDT.

LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...POLKTON...LILESVILLE...MORVEN...PEACHLAND...
MCFARLAN AND WHITE STORE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3506 8029 3512 8008 3508 8000 3510 7997
      3484 7991 3482 7992 3482 8032
TIME...MOT...LOC 0139Z 257DEG 29KT 3489 8062

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:03 PM EDTSpecial Weather StatementRAHPerson57 min
Mar 14, 8:07 PM EDTSpecial Weather StatementRAHAlamance23 min
Mar 14, 8:11 PM EDTSevere Thunderstorm WarningRAHChatham, Wake64 min
Mar 14, 8:23 PM EDTSpecial Weather StatementRAHDurham, Granville67 min
Mar 14, 8:30 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Wake45 min
Mar 14, 8:44 PM EDTSpecial Weather StatementRAHDurham, Orange61 min
Mar 14, 9:02 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Wake43 min
Mar 14, 9:13 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Wake47 min
Mar 14, 9:43 PM EDTSpecial Weather StatementRAHAnson62 min
Mar 14, 9:49 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson41 min
Mar 14, 10:02 PM EDTSpecial Weather StatementRAHWake58 min
Mar 14, 10:06 PM EDTSpecial Weather StatementRAHWarren54 min
Mar 14, 10:17 PM EDTSevere Thunderstorm WarningRAHFranklin43 min
Mar 14, 10:57 PM EDTSpecial Weather StatementRAHFranklin, Wake63 min
Mar 14, 10:59 PM EDTSpecial Weather StatementRAHHalifax, Nash, Warren61 min
Mar 14, 11:04 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake41 min
Mar 14, 11:25 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash50 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.